[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re: death from lows

There is a reason for the lows...too much insulin.
And since she only tests once a day, if that often, she might have more lows 
than she realizes. She could also have autonomic neuropathies:
hypoglycemia unawareness, gastoparesis; or she might have decreased kidney 
function and the insulin she injects is hanging around longer than expected.
Sounds like she needs good work up from her MD. She should take a BG record 
that includes testing for at least before meals and at bedtime, with a few 3 
am BG tests in there for consideration.

Also, consider her daily activities and her food intake. How old is she? Does 
she have poor eating habits?  Seems that her diet is restricted to the same 
foods all the time?  Yes, the comment about glucagon not working well was a 
good one: If she is malnourished, or if she has been having too many low BGs, 
then she won't have much glycogen stored in her liver to react to the 
glucagon challenge.  I recommend a visit to the MD before she has to make one 
to the ER and ICU.  Another thing to consider is that in middle aged and 
elderly people, low BGs can lead to heart attack and strokes. There is some 
medical evidence for that...mostly in medical textbooks.

Keep us posted on her progress.


>My fiance is extremely distressed and believes his> mother is going to die 
within the next couple of weeks because she is going> low often recently.  
Last week, she went so low that even after a glucagon> shot, she tested at 
35.  She doesn't test often, and basically just tries> to eat the same thing 
every day and gives herself the same dosage all the> time.  I have tried to 
show her how important it is to test often, but she> is her own person, and 
has decided she only needs to test once a> day.<
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml